Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 53, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 22, 1999, 6:31 PM CDT for Frontier County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 1999, 6:31 PM CDT (23:31 UTC)
- Expired
- May 22, 1999, 7:20 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:40 PM CDT | Hail 0.75 | Stockville, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 222329 RRA SVRLBF NEC063-230020- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 631 PM CDT SAT MAY 22 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 720 PM CDT * AT 628 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES NORTH OF MCCOOK OR 17 MILES WEST OF MEDICINE CREEK DAM... MOVING SOUTHEAST AT 25 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... MEDICINE CREEK DAM BY 700 PM CDT RED WILLOW DAM BY 645 PM CDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. RLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:43 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 22, 3:43 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SAT MAY 22 1999
...VOLATILE WEATHER EVENT UNDERWAY...
MESOETA INDICATES RICH THETA-E AIR WILL DROP SWD WITH THE COLD FRONT
ACROSS NORTH CNTL AND NW NEB BY 06Z. THEREAFTER GRADUAL CLEARING
SHOULD BE UNDERWAY WITH NORTH WINDS... SUBSIDENCE AND DRYING. SUNDAY
LOOKS SUNNY AND DRIER WITH RIDGE CONTINUE TO BUILD IN ACROSS ERN
2/3 OF FCST AREA. STILL SOME RESIDUAL CLOUDINESS AND MOISTURE ACROSS
THE EASTERN PANHANDLE AT 700 MB. ALSO...WEAK UP SLOPE FLOW WILL
CONTINUE TO PRODUCE SHRAS THROUGH 15Z AND MOSTLY CLOUDY SKIES INTO
THE EARLY AFTERNOON.
ALL MODELS ADVERTISE CLEAR SKIES FOR SUNDAY NIGHT WITH THE MIDLEVEL
RIDGE WHICH SHOULD LAST INTO MONDAY. BY MONDAY NIGHT THE UPPER LOW
ACROSS SWRN U.S. SHOULD BEGIN TO LIFT OUT WITH WEAK RETURN ACROSS
WRN HIGH PLAINS. ATTM TUES EXTENDED FCST SHOULD HOLD.
.LBF...NEZ022-056 TORNADO WATCH UNTIL 9 PM MDT
NEZ008>010-015-026>029-103-113-171 SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT.
COLEIn the hours before
Local storm report, May 22, 5:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM 5 N BROKEN BOW NE 0.75 INCH HAIL
05/22/99 CUSTER
FWMLocal storm report, May 22, 5:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT SAT MAY 22 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM 5 N BROKEN BOW NE 0.75 INCH HAIL
05/22/99 CUSTER
FWMSpecial weather statement, May 22, 5:54 PM CDT, 37 minutes before
NEZ006>010-025>029-037-222346- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 554 PM CDT SAT MAY 22 1999 ...THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES... KEYA PAHA...BOYD...BROWN... ROCK...HOLT...THOMAS...BLAINE...LOUP...GARFIELD...WHEELER AND LOGAN. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM CDT ACROSS CUSTER COUNTY. A POWERFUL LINE OF THUNDERSTORMS PRODUCING SEVERE WEATHER CONTINUES MOVING SOUTHEAST ACROSS CENTRAL NEBRASKA. NORTH OF THESE STORMS... PERIODS OF LIGHT RAIN AND SHOWERS WILL GRADUALLY END WITH CLEARING TO FOLLOW LATER THIS EVENING. COLE
Special weather statement, May 22, 5:54 PM CDT, 37 minutes before
NEZ006>010-025>029-037-222346- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 554 PM CDT SAT MAY 22 1999 ...THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES... KEYA PAHA...BOYD...BROWN... ROCK...HOLT...THOMAS...BLAINE...LOUP...GARFIELD...WHEELER AND LOGAN. A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM CDT ACROSS CUSTER COUNTY. A POWERFUL LINE OF THUNDERSTORMS PRODUCING SEVERE WEATHER CONTINUES MOVING SOUTHEAST ACROSS CENTRAL NEBRASKA. NORTH OF THESE STORMS... PERIODS OF LIGHT RAIN AND SHOWERS WILL GRADUALLY END WITH CLEARING TO FOLLOW LATER THIS EVENING. COLE
Special weather statement, May 22, 6:09 PM CDT, 22 minutes before
NEZ038-222345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM CDT SAT MAY 22 1999 ...THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS CUSTER COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR CUSTER COUNTY. A POWERFUL LINE OF THUNDERSTORMS PRODUCING SEVERE WEATHER CONTINUES MOVING RAPIDLY SOUTHEAST ACROSS CENTRAL NEBRASKA. NORTH OF THESE STORMS...ACROSS NORTH CENTRAL NEBRASKA...PERIODS OF LIGHT RAIN AND SHOWERS WILL GRADUALLY END WITH CLEARING TO FOLLOW LATER THIS EVENING. COLE
Special weather statement, May 22, 6:09 PM CDT, 22 minutes before
NEZ038-222345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM CDT SAT MAY 22 1999 ...THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS CUSTER COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR CUSTER COUNTY. A POWERFUL LINE OF THUNDERSTORMS PRODUCING SEVERE WEATHER CONTINUES MOVING RAPIDLY SOUTHEAST ACROSS CENTRAL NEBRASKA. NORTH OF THESE STORMS...ACROSS NORTH CENTRAL NEBRASKA...PERIODS OF LIGHT RAIN AND SHOWERS WILL GRADUALLY END WITH CLEARING TO FOLLOW LATER THIS EVENING. COLE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| May 22, 1:22 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 48 min |
| May 22, 1:39 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 46 min |
| May 22, 1:44 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 61 min |
| May 22, 2:11 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 34 min |
| May 22, 2:18 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| May 22, 2:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 45 min |
| May 22, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 62 min |
| May 22, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 62 min |
| May 22, 3:10 PM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 50 min |
| May 22, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 59 min |
| May 22, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 63 min |
| May 22, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| May 22, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.